MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-FRANCE XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 35 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482317535
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; when the screw was removed during surgery, the tulip head was stuck.Therefore, the screw was removed with kochel.Update (b)(6): when the surgeon was performed final tightening of screw, the anti torque key came off from the screw and the screw hole thread was broken.Therefore, the screw was removed.
 
Additional Manufacturer Narrative
Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visual inspection showed the threads were found to be deformed which can be indicative of blocker misalignment or cross threading.Conclusion: the plausible root cause of the event is determined to be use error- misalignment of the blocker and the tulip.
 
Event or Problem Description
It was reported that; when the screw was removed during surgery, the tulip head was stucked.Therefore, the screw was removed with kochel.Update 10/16/2017: when the surgeon was performed final tightening of screw, the anti torque key came off from the screw and the screw hole thread was broken.Therefore, the screw was removed.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 35 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6954567
Report Number0009617544-2017-00378
Device Sequence Number10942261
Product Code MNI
UDI-Device Identifier04546540562333
UDI-Public(01)04546540562333
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482317535
Device Catalogue Number482317535
Device Lot NumberB67251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1